Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

Hi all,

So I had the revision surgery to RNY on the 24th and I initially had no problem drinking. As of yesterday I am having major issues. I started Protein Shakes Friday and I'm pretty sure I dumped on the evening shake. I thought maybe I took my Vitamin and shake too close together. But now I am also having severe pain when I drink Water. It feels as though my stomach is being stabbed and twisted. I've tried both warm and cold and get the same results. Is this normal?

Share this post


Link to post
Share on other sites

I haven't had a revision or rny but I assume if the pain has continued in the last six hours you have contacted your surgeon's or doctor's office to make sure everything is okay/

Share this post


Link to post
Share on other sites
Posted (edited)

7 hours ago, Plutonium said:

Hi all,

So I had the revision surgery to RNY on the 24th and I initially had no problem drinking. As of yesterday I am having major issues. I started Protein Shakes Friday and I'm pretty sure I dumped on the evening shake. I thought maybe I took my Vitamin and shake too close together. But now I am also having severe pain when I drink Water. It feels as though my stomach is being stabbed and twisted. I've tried both warm and cold and get the same results. Is this normal?

Things to look out for:

Constant and rising fever, constant vomiting/diarrhea, bright bloody vomit/stool, pain that increases over time, pain that does not diminish with pain medication, overall decline of wellness (or improvement-plateau-decline)


Things you may inadvertently be doing:

Not drinking enough clear fluids (only Protein shakes), drinking/eating too much/fast (everything reaches the intestines quicker than with previous WLS) , taking pills that are too big (can you split them?)

Definitely call your surgeon if nothing improves or you’re just worried.

Edited by GreenTealael

Share this post


Link to post
Share on other sites

Sip whatever liquid you are drinking. And take breaks in between sips. I have not yet had my revision - BUT - I had this issue the first time around - my docs office even gave me a whole sleeve of those little medicine cups (like for liquid Nyquil or whatever) - to drink out of, to prevent too big of drinks at a time.

It is possible your Vitamin and Protein Shake were taking up too much space all at once too ... Take any pills with clear liquid (water, crystal light, even Protein2o etc). Give it a chance to dissolve and move on - then Protein shake.

As always - CALL your doc's office if you're concerned. As they say - you know your body best and know when something isn't right.

Share this post


Link to post
Share on other sites

8 hours ago, Tina Leo said:

Sip whatever liquid you are drinking. And take breaks in between sips. I have not yet had my revision - BUT - I had this issue the first time around - my docs office even gave me a whole sleeve of those little medicine cups (like for liquid Nyquil or whatever) - to drink out of, to prevent too big of drinks at a time.

It is possible your Vitamin and Protein Shake were taking up too much space all at once too ... Take any pills with clear liquid (water, crystal light, even Protein2o etc). Give it a chance to dissolve and move on - then Protein shake.

As always - CALL your doc's office if you're concerned. As they say - you know your body best and know when something isn't right.

Thanks. Yeah, I see my doctor next week. I'm supposed to start my pureed diet tomorrow and it seems like a daunting task. I definitely don't feel right. I'm just so exhausted and get random pains in my stomach.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×